Researchers blame toxic additive for vaping related lung injuries

Scientists in Ireland say vitamin E acetate, a common additive to illegal THC-based vaping cartridges, could be the culprit of vaping illness.

    2020/03/16

NSFW    DUBLIN — Medical researchers from Ireland have linked vitamin E acetate to vaping illness. According to new research published in PANAS, the substance is commonly found in illegal THC-based vaping cartridges.

The Royal College of Surgeons in Ireland's research team says in a news release that heating the normally harmless substance through vaping produces ketene, a highly toxic gas.

The U.S. Centers for Disease Control and Prevention sounded the alarm on vaping illness after detecting a rash of lung injury cases that appear to be related to e-cigarette use that began in August 2019.

The researchers say ketene can cause severe lung damage up to 24 hours after exposure. Citing doctors at the Mayo Clinic, the New York Times reports the lung injuries of vaping illness patients resembled those of industrial accident-related chemical burns.

According to a report in the New England Journal of Medicine, vitamin E acetate was in the lung liquid samples taken from 48 out of 51 cases of vaping illness, or close to 94 percent.
NEXT ON TOMONEWS
Nepal shuts off access to Mount Everest amid Wuhan virus

Facebook Conversation
YOU MAY ALSO LIKE